Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 21, 2019, 1:21 AM CDT for Gillespie County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2019, 1:21 AM CDT (06:21 UTC)
- Expired
- Oct 21, 2019, 2:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 114 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
319
WWUS84 KEWX 210621
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
121 AM CDT Mon Oct 21 2019
TXZ188-190-210715-
Blanco TX-Gillespie TX-
121 AM CDT Mon Oct 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO AND GILLESPIE
COUNTIES UNTIL 215 AM CDT...
At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oxford to 12 miles northwest of Mountain
Home. Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fredericksburg, Cherry Spring, Blowout, Enchanted Rock State Natural
Area, Eckert, Tivydale, Crabapple, Doss, Willow City and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3046 9841 3013 9925 3014 9930 3049 9931
3050 9929 3050 9849
TIME...MOT...LOC 0621Z 286DEG 36KT 3062 9867 3027 9955
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 21, 12:33 AM CDT, 48 minutes earlier.
Area forecast discussion, Oct 21, 12:33 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1233 AM CDT Mon Oct 21 2019 .AVIATION... /06Z TAFS/ A few gusts to as high as 22 knots are feeding in the direction of an approaching squall line. MVFR skies are most common, but a small period of IFR cigs are expected just before the front driven squall reaches the I-35 corridor. Squall line along and just ahead of a cold front was noted from Junction to near Stephenville at 0530Z. The front will be the leading edge of the deeper convection by the time it descends on the metro cities, reaching AUS by 09Z and SAT/SSF at 11-1130Z. The deeper convection should last no more than 2 hours with vfr skies quick to replace the rains. No significant convection is currently expected to impact DRT. Some gusty conditions behind the front could last about 4-6 hours, but models are quick to show lighter winds in the afternoon. && .PREV DISCUSSION... /ISSUED 706 PM CDT Sun Oct 20 2019/ AVIATION... Isolated thunderstorms are moving toward the north east of AUS. These storms should stay east of AUS as they continue for the next hour or two. All terminals are VFR at this time. MVFR ceilings will develop in the Austin and San Antonio areas later this evening and continue overnight. A cold front will move through the region early Monday and showers and thunderstorms Monday morning to Austin and San Antonio and a chance at DRT. Rain chances will end by around noon. VFR conditions will prevail Monday afternoon. PREV DISCUSSION... /ISSUED 259 PM CDT Sun Oct 20 2019/ SHORT TERM (Tonight through Monday Night)... The main story of the short term will be the cold front expected through tonight into tomorrow morning. Ahead of the front another warm afternoon is producing more record high temperatures. Just like yesterday the warm afternoon temperatures and abundant moisture could spark off a few late afternoon showers and thunderstorms east of the I-35 corridor. The Texas Tech WRF and last few runs of the HRRR have consistently shown this activity along and east of I-35 late this afternoon into the evening hours. Based on the latest high resolution models the front should arrive across the Edwards Plateau and Hill Country early Monday morning (between 2-4am), moving into the I-35 corridor between 5-7am, and then south through the Coastal Plains by 10am. While the best upper level jet dynamics will remain north of the area across North Texas and Oklahoma, where SPC has an enhanced risk of severe weather, decent CAPE and modest shear will create a small window for some strong, and possibly a severe storm or two across the area. The main threats will be some hail (best chances across the Hill Country early Monday morning), and damaging winds (anywhere along the broken line of storms). Because of this SPC does have parts of the Hill Country and Coastal Plains in either a Day 1 or Day 2 Marginal risk. High resolution models depict a broken line of showers and storms moving through the area. Any of these could produce a brief heavier shower, but general rainfall amounts should be light. The time of day (early morning through morning hours) should also help keep the severe risk down to just the few strong to severe storms like we saw with the last front. The front will quickly clear the area through the day with drier and cooler air filtering in behind it. Sunny skies should return by Monday afternoon with winds out of the north between 10-15 mph. Highs tomorrow should hold in the upper 70s to lower 80s, a good 10-15 degrees cooler than highs today. Because of the drier air and decent post frontal winds elevated fire weather will be a concern across the Rio Grande Plains and Edwards Plateau during the afternoon hours on Monday. LONG TERM (Tuesday through Sunday)... Tuesday and Wednesday will generally be mostly sunny and seasonable across South Central Texas. Afternoon highs will be near normal for mid to late October in the upper 70s and lower 80s. While Tuesday will see light winds and dry air remaining in place, southerly flow will make a return on Wednesday hastening the return of Gulf of Mexico moisture ahead of the next cold front. Models are still in vast disagreement with the timing of the large upper trough and cold front for Thursday. The GFS remains the most progressive of the models having a large upper trough across the Plains and a cold front that arrives mid-day on Thursday. The 12z ECMWF and 12z Canadian continued the trend of their 00z runs and remain deeper and slower with the trough and thereby are slower with the front. The Canadian is a nice compromise between the extremes of the GFS and ECMWF at this point, bringing the front through Thursday evening, with the ECMWF moving it across the area Thursday night into Friday. Regardless of the timing the front, which looks stronger than the front moving through tonight, should bring another good shot of rain for most areas along with much cooler temperatures. Highs Friday should struggle to get out of the mid 60s, and by Saturday they will only reach into the upper 60s to near 70. This means overnight lows in the 40s for Friday through Sunday morning. One important note about the ECMWF and Canadian solutions is they keep the upper trough across north Texas into the weekend, which if it verifies would keep rain chances around behind the front. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 53 80 54 82 63 / 0 0 0 0 10 Austin Bergstrom Intl Airport 49 80 51 82 61 / 0 0 0 0 10 New Braunfels Muni Airport 51 80 52 82 62 / 0 0 0 - 10 Burnet Muni Airport 50 77 51 79 60 / 0 0 0 0 10 Del Rio Intl Airport 52 84 56 84 64 / 0 0 0 0 - Georgetown Muni Airport 49 78 52 81 61 / 0 0 0 0 10 Hondo Muni Airport 50 83 54 85 64 / 0 0 0 0 - San Marcos Muni Airport 51 80 52 82 61 / 0 0 0 - 10 La Grange - Fayette Regional 50 80 52 82 63 / 0 0 0 - 10 San Antonio Intl Airport 53 80 55 82 65 / 0 0 0 - 10 Stinson Muni Airport 53 81 55 83 65 / 0 0 0 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Oaks Short-Term/Long-Term...Hampshire
Hazardous weather outlook, Oct 20, 4:04 AM CDT, 21 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 404 AM CDT Sun Oct 20 2019 TXZ171>173-183>194-202>209-217>225-228-211100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 404 AM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Late tonight into daybreak Monday a cold front will bring a chance of thunderstorms that will be capable of approaching severe levels. Hail and gusty winds will be the primary weather threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas west of Highway 281 could experience elevated fire weather conditions with breezy and dry weather behind a cold front Monday afternoon. Rainfall expected Monday morning over central counties could reduce the threat of elevated fire weather conditions, but little or no rainfall is anticipated over much of the southern Edwards Plateau and the Rio Grand Plains. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Oct 20, 9:43 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL SMITHVILLE 30.01N 97.16W
10/20/2019 E0.50 INCH BASTROP TX PUBLIC
&&
EMPSpecial weather statement, Oct 20, 10:20 PM CDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Austin/San Antonio TX 1020 PM CDT Sun Oct 20 2019 TXZ191-192-210400- Hays TX-Travis TX- 1020 PM CDT Sun Oct 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS AND SOUTHWESTERN TRAVIS COUNTIES UNTIL 1100 PM CDT... At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm over Dripping Springs, moving northeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southwestern Austin, Dripping Springs, Tanglewood Forest, Lakeway, Bee Cave, The Hills, Bear Creek, Driftwood, Shady Hollow, Barton Creek, Manchaca, Sunset Valley, and Mount Gainor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 3003 9808 3018 9819 3038 9798 3017 9778 TIME...MOT...LOC 0319Z 236DEG 19KT 3015 9807 BF
Local storm report, Oct 20, 10:29 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 1 ESE SMITHVILLE 30.00N 97.14W
10/20/2019 E1.00 INCH BASTROP TX PUBLIC
&&
BMWSpecial weather statement, Oct 21, 12:45 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1245 AM CDT Mon Oct 21 2019
TXZ171-172-210645-
Llano TX-Burnet TX-
1245 AM CDT Mon Oct 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR LLANO AND NORTHWESTERN BURNET
COUNTIES UNTIL 145 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near San Saba to 6 miles south of Streeter.
Movement was east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Burnet, Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake
Village, Castell, Field Creek, Inks Lake State Park, Lone Grove,
Bluffton, Valley Spring, Lake Victor, Baby Head, Prairie Mountain,
Stolz, Sunnylane, Oxford, Tow and Enchanted Rock State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3050 9860 3050 9896 3092 9896 3092 9845
3093 9841 3096 9845 3098 9844 3101 9846
3103 9844 3103 9799
TIME...MOT...LOC 0545Z 267DEG 39KT 3119 9879 3067 9941
MOSpecial weather statement, Oct 21, 1:08 AM CDT, 13 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 108 AM CDT Mon Oct 21 2019 TXZ183-184-186-210715- Kerr TX-Val Verde TX-Edwards TX- 108 AM CDT Mon Oct 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR...NORTHERN EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES UNTIL 215 AM CDT... At 108 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near South Llano River State Park to 14 miles east of Juno. Movement was east at 45 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Mountain Home and Kerr Wildlife Management Area. LAT...LON 3029 9931 3011 9931 3008 10089 3028 10111 TIME...MOT...LOC 0608Z 271DEG 40KT 3042 9987 3022 10089 MO
Special weather statement, Oct 21, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
121 AM CDT Mon Oct 21 2019
TXZ188-190-210715-
Blanco TX-Gillespie TX-
121 AM CDT Mon Oct 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO AND GILLESPIE
COUNTIES UNTIL 215 AM CDT...
At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oxford to 12 miles northwest of Mountain
Home. Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fredericksburg, Cherry Spring, Blowout, Enchanted Rock State Natural
Area, Eckert, Tivydale, Crabapple, Doss, Willow City and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3046 9841 3013 9925 3014 9930 3049 9931
3050 9929 3050 9849
TIME...MOT...LOC 0621Z 286DEG 36KT 3062 9867 3027 9955
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:11 PM CDT | Special Weather Statement | EWX | Bastrop | 49 min |
| Oct 20, 7:48 PM CDT | Tornado Warning | EWX | Bastrop, Fayette | 27 min |
| Oct 20, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 60 min |
| Oct 20, 8:34 PM CDT | Special Weather Statement | EWX | Comal | 41 min |
| Oct 20, 8:47 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 43 min |
| Oct 20, 9:09 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lee | 25 min |
| Oct 20, 9:28 PM CDT | Special Weather Statement | EWX | Hays | 47 min |
| Oct 20, 10:20 PM CDT | Special Weather Statement | EWX | Hays | 40 min |
| Oct 21, 12:45 AM CDT | Special Weather Statement | EWX | Llano | 60 min |
| Oct 21, 1:08 AM CDT | Special Weather Statement | EWX | Edwards | 67 min |
| Oct 21, 2:07 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 3 more | 53 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.